Apr 29, 2008
I have had HIV for more than 8 years and I have just started taking medication this year. I had problems with thin hair no matter what I use my hair is very thin even before the medication. If I dont get a hair cut as soon as possible my hair will be looking very thin and shiny and I cannot comb it and when its wet it just sticks to the head. I am black and of African origin.
Response from Dr. Frascino
There are many reasons for hair thinning and hair loss. Yes, some antiretroviral medications can be associated with hair loss (3TC, aka Epivir, for example). However, it appears you've had this problem for some time. Your medications may not even be involved. It could just be genetics. I'd suggest you check with an HIV-knowledgeable dermatologist for an evaluation. Some Rogaine or Propecia may just help you get that Wolfman Jack or Wolverine (X-Men) look back again!
New dx, post PCP, anemia and low CD-4
serious problem sleeping
- Oral Ulcers After Insertive Oral Sex Sign Of HIV AIDS
- Rash After Anal Sex Condom Broke Worried I Have HIV
- Red Spots After Eating Food Made By Someone With HIV Worried I Have HIV
- Thrush After Touching Period Blood Worried I Have HIV
- White Discharge After Fingering Stripper Sign Of HIV AIDS
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.